• OUR MISSION

    Improve the health of the people of Wisconsin by supporting and strengthening physicians' ability to practice high-quality patient care in a changing environment.

Severe bleeding following synthetic cannabinoid use

The Wisconsin Department of Health Services (DHS) was notified of a patient in southern Wisconsin with severe bleeding after using synthetic cannabinoids, often called “fake weed”, “K2” and “spice,” which contained the rat poison brodifacoum. This is the first new case of brodifacoum poisoning since October 2018. Please review our memo to learn more about this investigation.

Please contact the Wisconsin Poison Center at 1.800.222.1222 regarding diagnostic testing and treatment regimens for these patients and to assist with case tracking. Health care professionals are asked to also report suspect cases to their local health department (LHD). If the LHD is not available, please notify the Wisconsin Department of Health Services at 608.266.1120 during business hours.

Back to August 8, 2019 Medigram